Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 16, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 15, 2006, 4:00 PM MDT for Cherry County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2006, 4:00 PM MDT (22:00 UTC)
- Expired
- Apr 15, 2006, 4:45 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 59 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2211 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 152201 SVRLBF NEC031-152245- /O.NEW.KLBF.SV.W.0016.060415T2200Z-060415T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 PM MDT SAT APR 15 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 445 PM MDT * AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR NEBRASKA HIGHWAY 97 MILE MARKER 90...OR ABOUT 20 MILES NORTH OF MULLEN...AND MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NE HIGHWAY 97 MILE MARKER 90 BY 405 PM MDT NE HIGHWAY 97 MILE MARKER 95 BY 410 PM MDT LAT...LON 4210 10112 4231 10082 4263 10107 4231 10154 $$ TLK
2 follow-up statements
000 WWUS53 KLBF 152223 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 522 PM CDT SAT APR 15 2006 NEC031-152245- /O.CON.KLBF.SV.W.0016.000000T0000Z-060415T2245Z/ CHERRY NE- 422 PM MDT SAT APR 15 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR CENTRAL CHERRY COUNTY... AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR NE HIGHWAY 97 MILE MARKER 91...OR ABOUT 23 MILES NORTH OF MULLEN...MOVING NORTHWEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL CHERRY COUNTY THROUGH 445 PM MDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4210 10112 4231 10082 4263 10107 4231 10154 $$ SPRINGER
000 WWUS53 KLBF 152242 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 543 PM CDT SAT APR 15 2006 NEC031-152253- /O.EXP.KLBF.SV.W.0016.000000T0000Z-060415T2245Z/ CHERRY NE- 443 PM MDT SAT APR 15 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHERRY COUNTY EXPIRES AT 445 PM MDT... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SATURDAY EVENING FOR NORTH CENTRAL NEBRASKA. LAT...LON 4210 10112 4231 10082 4263 10107 4231 10154 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:21 PM MDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 15, 2:21 PM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 321 PM CDT SAT APR 15 2006 .SHORT TERM... MODELS HANDLING H5 LOW OVER SOUTHWEST ZONES. ECHOES TO WEST MOVING INTO COOLER DRIER AIR AND SHOULD STAY BELOW SEVERE LIMITS...OR AT BEST SOME SMALL HAIL BEFORE LOSS OF INSOLATION. BEST DYNAMICS OVER NOPRTH CENTRAL NEBRASKA FROM KODX TO KTIF AND NORTHEAST. TOR WATCH ALONG DRY LINE AND NORTHEAST INTO NORTH CENTRAL. .LONG TERM... MODELS CONTINUE WITH MOVING H5 SYSTEM TO AFFECT FORECAST AREA TUE FURTHER NORTH. HAVE MODIFIED WEATHER GRIDS SLIGHTLY BASED ON THIS TREND AND WARMED TEMPERATURES SLIGHTLY FOR BLENDING. && .LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH UNTIL 10PM CDT FOR NEZ006>010-026>029-038. WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NEZ022- NEZ035-NEZ056-NEZ057-NEZ058-NEZ059- NEZ069-NEZ070- NEZ071. && POWER
Hazardous weather outlook, Apr 15, 2:34 PM MDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CDT SAT APR 15 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-160645- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 334 PM CDT SAT APR 15 2006 /234 PM MDT SAT APR 15 2006/ ...TORNADO WATCH NORTH CENTRAL THROUGH 10 PM CDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THE DRYLINE IS PROGRESSING NORTHEAST INTO CENTRAL NEBRASKA WITH SEVERE THUNDERSTORM DEVELOPMENT TO FOCUS EAST OF HIGHWAY 83 THIS EVENING. ADDITIONAL THUNDERSTORMS WILL BE SEEN FURTHER WEST AS A STRONG UPPER LEVEL DISTURBANCE MOVES ACROSS. THE GREATEST RISK FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE EAST OF A LINE FROM VALENTINE IN CHERRY COUNTY...TO HYANNIS IN GRANT COUNTY...ARTHUR IN ARTHUR COUNTY...OGALLALA IN KEITH COUNTY...GRANT IN PERKINS COUNTY...AND STOCKVILLE IN FRONTIER COUNTY. SHEAR AND MOISTURE CONTINUES TO INCREASE OVER THE NORTH CENTRAL PORTIONS OF THE OUTLOOK AREA...WITH THE CHANCE FOR TORNADIC SUPERCELLS THIS EVENING WITH A TORNADO WATCH IN EFFECT UNTIL 10 PM CDT. A WIND ADVISORY REMAINS IN EFFECT FOR PORTIONS OF THE WEST AND SOUTHWEST THROUGH 7 PM CDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WIND ADVISORY MAY AGAIN BE REQUIRED SUNDAY FOR PARTS OF NORTH CENTRAL NEBRASKA ALONG AND EAST OF HIGHWAY 83. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE. MONDAY NIGHT INTO TUESDAY...ANOTHER POWERFUL STORM SYSTEM WILL AFFECT WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS TIME THE GREATEST THREAT APPEARS TO BE LARGE HAIL AND WIND DAMAGE. THIS STORM SYSTEM WILL BE MONITORED AND LATER FORECASTS TO PROVIDE MORE DETAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KECK
In the hours before
Local storm report, Apr 15, 3:17 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
417 PM CDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL 9 NNW BARTLETT 42.00N 98.62W
04/15/2006 E0.88 INCH WHEELER NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:45 AM MDT | Wind Advisory | LBF | Arthur, Chase, Deuel, Frontier, Garden, Hayes and 3 more | 14 hr |
| Apr 15, 1:58 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.